Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 12, 1999, 8:40 PM CDT for Brewster County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 1999, 8:40 PM CDT (01:40 UTC)
- Expired
- Apr 12, 1999, 10:30 PM CDT
- In force
- 110 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 130142 FFWMAF TXC043-130330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 840 PM CDT MON APR 12 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BREWSTER COUNTY IN WESTERN TEXAS * UNTIL 1030 PM CDT * AT 835 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER SOUTHERN PORTIONS OF BIG BEND NATIONAL PARK... MOVING EAST AT 25 MPH. * EXCESSIVE RAINFALL AT THE RATE OF 1 TO 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS SOUTHERN PORTIONS OF BIG BEND NATIONAL PARK THROUGH 1030 PM CDT. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. 70
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 2:00 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 12, 2:00 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 200 PM CDT MON APR 12 1999 MODELS HAVING DIFFICULTY HANDLING THE TIMING AND TRACK OF THE UPPER LOW PRESENTLY ALONG THE SRN CA COAST...AS USUAL. ETA CONTINUES TO BRING THE SYSTEM INLAND AND ACROSS THE SWRN STATES MUCH TOO QUICKLY. THE 12Z AVN HAS NOW SPED THINGS UP OVER THE 00Z RUN...AND I DONT LIKE THE LOOK OF THIS...EITHER. I PREFER THE SLOWER NGM... WHICH WOULD NOT BRING THE SYSTEM INTO THE MAF CWA UNTIL SOMETIME WEDNESDAY. NGM AND AVN MOS GUIDANCE HAVE BEEN ALL OVER THE PLACE WITH THEIR POPS DURING THE PAST FEW RUNS...AND THESE NUMBERS NEED TO BE SCRUTINIZED WITH CARE. 12Z MODEL POPS NOW MUCH...MUCH LOWER THAN THEIR 00Z COUNTERPARTS. WOULD NOT BE SURPRISED TO SEE THE MODELS FLIP FLOP ON THE VALUES AGAIN WITH THE 00Z RUN TONIGHT. LOOKS TO ME LIKE THE BEST CHANCE FOR CONVECTION THIS AFTERNOON AND TONIGHT WILL BE ACROSS THE MOUNTAIN ZONES. THESE STORMS WILL LIKELY DRIFT INTO THE PLAINS...BUT I AM NOT TOO EXCITED ABOUT THE INSTABILITY IN THESE AREAS. MODIFYING THE 12Z MAF SOUNDING TO REFLECT CURRENT TRENDS...MEAN PARCEL LIS ONLY TOP OUT AROUND -1 WITH RELATIVELY LOW CAPE VALUES...AND QUITE A BIT OF CIN TO OVERCOME. WOULD NOT BE SURPRISED TO SEE SHOWERS AND TSTMS OVER THE PERMIAN BASIN TONIGHT...BUT I BELIEVE THE THREAT OF SVR SHOULD BE DOWNPLAYED. THE ONLY AREA THAT I AM CONCERNED ABOUT THIS EVENING IS IN THE AREAS IMMEDIATELY ADJACENT TO THE SW MOUNTAIN ZONES...AND IN THE SE AROUND TERRELL COUNTY. LOW LEVEL MOISTURE IS MUCH MORE ABUNDANT DOWN THERE. AFTERNOON/EARLY EVENING MEAN PARCEL LIS SHOULD TOP OUT IN THE -3 TO -5 RANGE...WITH CAPE VALUES APPROACHING 2000 J/KG. WILL MENTION SOME STORMS POSSIBLY SEVERE IN THESE AREAS TONIGHT. LOW LEVEL MOISTURE SHOULD CONTINUE TO INCREASE E OF THE MOUNTAINS TONIGHT...AS SELY LOW LEVEL FLOW CONTINUES. FEEL THAT THIS MOISTURE INCREASE WILL LEND TO MUCH BETTER CHANCES FOR CONVECTION TUESDAY AND TUESDAY NIGHT. I THINK THAT THE MOST SIGNIFICANT THREAT FOR SEVERE WEATHER WILL BE LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. STRONG SLY LOW LEVEL JET SETS UP OVR W TX WITH SFC BOUNDARY/DRYLINE PUNCHING IN FROM THE WEST LATE IN THE DAY. WITH UPPER LOW APPROACHING...THERE SHOULD BE FAVORABLE UPPER LEVEL DIFLUENCE IN PLACE. LOOKS LIKE A GOOD POTENTIAL FOR MULTICELL SVR STORMS. LOOKING AHEAD INTO WEDNESDAY...UPPER LOW SHOULD PASS ACROSS THE AREA DURING THE DAY W GUSTY WLY WINDS BEHIND THE WEAK PAC FRONT. TEMPS SHOULD BE JUST A BIT COOLER WITH PERHAPS A FEW LINGERING SHOWERS E OF THE MTNS DURING THE EARLY PART OF THE DAY. PRELIM TEMPS/POPS... MAF 054/079/052/073 3352 CNM 050/078/048/072 3342 MRF 044/076/043/068 3231 P07 058/081/055/075 3352 DJK
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 63 min |
| Apr 12, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 62 min |
| Apr 12, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 49 min |
| Apr 12, 9:21 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 64 min |
| Apr 12, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 61 min |
| Apr 13, 1:04 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Apr 13, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 24 min |
| Apr 13, 3:59 PM CDT | Tornado Warning | MAF | Dawson, Gaines | 31 min |
| Apr 13, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 36 min |
| Apr 13, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 37 min |
| Apr 13, 5:31 PM CDT | Tornado Warning | MAF | Midland | 29 min |
| Apr 13, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 30 min |
| Apr 13, 5:58 PM CDT | Tornado Warning | MAF | Glasscock, Howard, Martin | 32 min |
| Apr 13, 5:58 PM CDT | Tornado Warning | MAF | Midland | 32 min |
| Apr 13, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 63 min |
| Apr 13, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 30 min |
| Apr 13, 6:16 PM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 2 hr |
| Apr 13, 6:16 PM CDT | Tornado Warning | MAF | Reagan | 29 min |
| Apr 13, 6:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 45 min |
| Apr 13, 6:45 PM CDT | Tornado Warning | MAF | Borden, Scurry | 50 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.